The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Stopping Prednisone (Jimmy B can you help me again)

Forums General Melanoma Community Stopping Prednisone (Jimmy B can you help me again)

  • Post
    WendyPam
    Participant

      My Mom is on Yervoy reinduction and started having issues with diarrhea after her second infusion. It did get scary one of the days –  8x with blood and vomit. Dr. put her on the Prednisone and what a difference I see in her. She had become extremely depressed, her blood sugar level have been extremely high (over 300) and she can sleep all day. She is not herself at all!!!! We saw the Dr this past Tuesday and we told her that my Mom still had diarrhea 2x every morning, no blood and never past 10 am.

      My Mom is on Yervoy reinduction and started having issues with diarrhea after her second infusion. It did get scary one of the days –  8x with blood and vomit. Dr. put her on the Prednisone and what a difference I see in her. She had become extremely depressed, her blood sugar level have been extremely high (over 300) and she can sleep all day. She is not herself at all!!!! We saw the Dr this past Tuesday and we told her that my Mom still had diarrhea 2x every morning, no blood and never past 10 am. (this dr is a sub for our dr that is out of town)  She said that was fine as long as no blood and no more then 2x. She is scheduled for infusion #3 this Tuesday.

      Today my Mom didn't want to take the Prednisone and finally I told her we just can't stop without talkingwith the doctor. She has only been on it a week at 60mg every morning. I went and spoke to the local pharmacist in town to figure out if we could just stop or had to taper. He sent me home with papers to read. After google searching it looks like she hasn't been on it long enough that she would have to taper. We went down to 40 mg (2 pills) and tomorrow taking just 1- 20mg. (Our doctor is still away and the second doctor is away now – don't feel like dealing with an unkown doc that doesn't know us)

      She hates the quality of life that she is dealing with right now and I have to respect her, but at the same time I have to fight for her. She told me that she doesn't want the 3 and 4th infusion if this is quality of life. This prednisone is driving her mental state down.

      QUESTION::  Can we get her on Endtocort and treat the inflammation in the gut and not the Predisone that is treating the whole body and driving her blood sugar so high. She is on diabetic medication (one pill a day) Her diabetes is usually controlled by diet and prior to this she hadn't been on the medication in awhile.  Beside the fact that is makes her nauseous. 3 years of fighting this Melanoma and I have never seen her depressed like this! I would like to see her complete infusion 3 and 4. and start looking into anti-pd1 at Moffitt. What are your thought on Endtocort?

      As always thank you so much for sharing your vast knowledge. It helps ease my worries…………..

       

      Wendy

    Viewing 5 reply threads
    • Replies
        jim Breitfeller
        Participant

          Wendy,

           

          To be honest, this is way above my Knowledge , but I do  ….

          I do have an idea but we need to talk about it off line.

           

          Jimmy B

          jim Breitfeller
          Participant

            Wendy,

             

            To be honest, this is way above my Knowledge , but I do  ….

            I do have an idea but we need to talk about it off line.

             

            Jimmy B

            jim Breitfeller
            Participant

              Wendy,

               

              To be honest, this is way above my Knowledge , but I do  ….

              I do have an idea but we need to talk about it off line.

               

              Jimmy B

                WendyPam
                Participant

                  Here is my email address [email protected]. I can give you my number that way.  Thanks for your help because I am totally lost and she is having such a hard morning once again.

                   

                  Thanks!

                   

                  Wendy

                  WendyPam
                  Participant

                    Here is my email address [email protected]. I can give you my number that way.  Thanks for your help because I am totally lost and she is having such a hard morning once again.

                     

                    Thanks!

                     

                    Wendy

                    WendyPam
                    Participant

                      Here is my email address [email protected]. I can give you my number that way.  Thanks for your help because I am totally lost and she is having such a hard morning once again.

                       

                      Thanks!

                       

                      Wendy

                    lhaley
                    Participant

                      Do a search on KarenNY. She was on Yervoy and her Dr (he has dealt with this drug for years with the trials and was one of the original Dr) and she was put on a drug that is only a steroid that works in the stomach. If you can't find the info when you find her profile she usually answers quickly.

                      I've been on Dex for about 5 months. Am off of it now and slowly weaned because of the time I was on it.  I do know that those with diabetes have major issues at least with the Dex. 

                      I hope they can find a different option to help with the stomach.

                      Linda

                      lhaley
                      Participant

                        Do a search on KarenNY. She was on Yervoy and her Dr (he has dealt with this drug for years with the trials and was one of the original Dr) and she was put on a drug that is only a steroid that works in the stomach. If you can't find the info when you find her profile she usually answers quickly.

                        I've been on Dex for about 5 months. Am off of it now and slowly weaned because of the time I was on it.  I do know that those with diabetes have major issues at least with the Dex. 

                        I hope they can find a different option to help with the stomach.

                        Linda

                        lhaley
                        Participant

                          Do a search on KarenNY. She was on Yervoy and her Dr (he has dealt with this drug for years with the trials and was one of the original Dr) and she was put on a drug that is only a steroid that works in the stomach. If you can't find the info when you find her profile she usually answers quickly.

                          I've been on Dex for about 5 months. Am off of it now and slowly weaned because of the time I was on it.  I do know that those with diabetes have major issues at least with the Dex. 

                          I hope they can find a different option to help with the stomach.

                          Linda

                            NYKaren
                            Participant
                              Hi guys.
                              Some docs actually do prescribe pred first then switch to Endocort; hopefully your doc will do the same, provided the pred is only being used for diarrhea.
                              Good luck to your mom.
                              Karen
                              NYKaren
                              Participant
                                Hi guys.
                                Some docs actually do prescribe pred first then switch to Endocort; hopefully your doc will do the same, provided the pred is only being used for diarrhea.
                                Good luck to your mom.
                                Karen
                                NYKaren
                                Participant
                                  Hi guys.
                                  Some docs actually do prescribe pred first then switch to Endocort; hopefully your doc will do the same, provided the pred is only being used for diarrhea.
                                  Good luck to your mom.
                                  Karen
                            Viewing 5 reply threads
                            • You must be logged in to reply to this topic.
                            About the MRF Patient Forum

                            The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                            The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.